MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION CLEARLINK LUER ACTIVATED VALVE; SET, ADMINISTRATION, INTRAVASCULAR

BAXTER HEALTHCARE CORPORATION CLEARLINK LUER ACTIVATED VALVE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 2N8378
Medical Device Problem Codes Backflow (1064); Difficult to Flush (1251)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a customer experienced backflow of blood after connecting to a clearlink system non-dehp catheter extension set ,and then the customer could not successfully clear the device of blood when flushing.After priming the set, fluids successfully would run all the way through the tubing; however, when the set was connected to the patient, blood back flowed into the tubing.To correct this issue, the customer flushed the lines; however, was unsuccessful in clearing the device of the back flowed blood.This was identified during patient use.There was no report of patient injury, or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
Correction made to b3: event date: 10/28/2020 (previously asku).Correction made to d11: lactated ringers 1000ml therapy date: 10/28/2020 (previously unknown solution therapy date: asku) additional information was added to h3, h4 and h6.H10: the actual device was not available; however, a photograph of the sample was provided for evaluation.A visual inspection was performed to the photograph did not identify any abnormalities that could have contributed to the reported condition.The reported condition is not clearly observed via the provided photograph and due to the nature of the returned sample no additional testing could be performed.Therefore, the reported event could not be objectively verified.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
CLEARLINK LUER ACTIVATED VALVE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key10886578
Report Number1416980-2020-07307
Device Sequence Number19561675
Product Code FPA
UDI-Device Identifier00085412048918
UDI-Public(01)00085412048918
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2N8378
Device Lot NumberUR20F20050
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SOLUTION